Signs of Opioid Abuse

Physical signs:

  • Noticeable elation/euphoria
  • Marked sedation/drowsiness
  • Confusion
  • Constricted pupils
  • Slowed breathing
  • Intermittent nodding off or loss of consciousness
  • Constipation

Behavioral signs:

  • Doctor shopping (getting multiple prescriptions from different doctors)
  • Mood swings
  • Extra pill bottles turning up in the trash
  • Social withdrawal/isolation
  • Sudden financial difficulties

Opioid withdrawal symptoms (can be flu-like):

  • Headache
  • Nausea
  • Vomiting
  • Diarrhea
  • Sweating
  • Fatigue
  • Anxiety
  • Inability to sleep

Family or friends of those experiencing a substance use disorder may visit one of the police precinct "safe places" for assistance with initiating The First Step Program.

Narcan can be provided after a brief instructional session by contacting Pathways Center. Narcan is a nasal spray that may counteract the life-threatening effects of an opioid overdose.

Contact Information